Camm Shenylle (camm_shenylle) wrote in vaginapagina,
Camm Shenylle
camm_shenylle
vaginapagina

Diane/Cyestra versus Tri-Cyclen

Hi everyone! I apologize in advance if this gets kind of long.

I'm a cisgendered 24 year old woman. I've been on birth control since high school (around 17 or so). The doctor at the time gave me Diane, because I initially went on to control my acne, but he said that although Diane was good for that purpose, I should rethink my birth control when I became sexually active because Diane was not so great at pregnancy prevention. (Please note that I have no idea whether this is true or not, and I'm not trying to spread misinformation, but nevertheless I always kept it in the back of my mind.) Later my pharmacy switched me to Cyestra (which I understood to be the generic brand) when they could no longer get Diane. On Diane/Cyestra, my periods were great! They were light and I had very little to no cramping.

However, a year ago I decided to become sexually active, so with what my previous doctor had said in mind about Diane/Cyestra, I went to a new doctor, who gave me a prescription for Tri-Cyclen, for better pregnancy protection. My periods are now much heavier, especially the first day or two, and my cramps are much more severe now too. Additionally, I hardly ever had mood swings before, but they are definitely more common now that I've switch brands. The only upside so far to being on Tri-Cyclen is that it's cheaper! :)

My question is, is this a normal side effect and one I will just have to get used to for better pregnancy protection? Is it worth me trying to find another type/brand of pill? (I don't want to switch birth control methods at this time, as my boyfriend and I are very happy with the pill plus condom use.) My main concern is that, at the same time I started the new brand of birth control, I also started stacking, taking two packs of pills before having my period. That decision was based partly on wanting to deal with my period less overall and partly on working outside (in the hot sun, ugh) for my job, which makes being on my period a hassle. I'd like to continue stacking two months at a time, but I'm worried this might also be the reason for my heavier, more painful periods. Is it possible that if I stop stacking, my periods will be lighter and less painful again?

Any insight would be very much appreciated! I can and will go to the doctor, if that's the best option, but between quitting my job, moving, and starting graduate school in the next month, a visit to the doctor will have to wait until much later this fall. Thanks for your help!
Subscribe
  • Post a new comment

    Error

    Anonymous comments are disabled in this journal

    default userpic

    Your reply will be screened

    Your IP address will be recorded 

  • 3 comments